MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INGENUITY CT
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The customer reported that while raising the couch with patient on table, the couch suddenly dropped to the floor.Philips field service engineer(fse) inspected system and identified that couch ball screw was broken.Fse replaced both ball bearing and ball screw, system was returned to the customer for clinical use after parts replacement.There was no report of harm.We are considering this event reportable out of abundance of caution.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
The customer reported that while raising the couch with patient on table, the couch suddenly dropped to the floor.Philips field service engineer (fse) inspected system and identified that couch ball screw was broken.Fse replaced both ball bearing and ball screw, system was returned to the customer for clinical use after parts replacement.There was no report of harm.Inspection of the failed parts was performed by the sz research and development (r&d), and it was confirmed that the vertical ball screw had fractured.The failed vertical ball screw was further analyzed by the 3rd party laboratory suzhou metal services co, ltd whom confirmed that the ball screw fractured was due to fatigue failure.The ball screw inventory was also checked, all the parts meet the drawing spec, therefore, material and supplier quality issue was excluded from failure root cause.Couch manufacturing process for ball screw alignment and installation were checked through tolerance stack up and production couch alignment accuracy measurement.The calculation shows the production alignment can meet the spec.Sampling checked the production couch measurement accuracy were all within spec.Couch manufacturing can be excluded for failure root cause.According to the design analysis, ball screw excessive misalignment was determined to be the root cause of the fatigue.During the site inspection, the upgrade kit was not installed on couch in previous ball screw replacement.Fse was not familiar with alignment solution (alignment procedure, upgrade kit).According to the service data analysis for the similar complaints, the alignment tool and upgrade kit were missing in service record.Corrections: released vertical drive replacement tool kit (alignment tool) in spare parts system (sps) to make it available for fse to ensure they can use it during vertical parts replacement process.Updated ingenuity series patient support repair and replacement manual to define using vertical drive replacement tool kit (alignment tool) in section ¿vertical motor and vertical drive extended support bearing retainer alignment procedure and vertical motor and vertical drive standard¿ and section ¿bariatric support bearing retainer alignment procedure¿ to ensure fses use the tool during vertical parts replacement process.Updated trouble shooting manuals and troubleshooting guide to add ball screw inspection details in section mechanically related couch problem.Internal cross reference: complaint (b)(4).
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The customer reported that while raising the couch with patient on table, the couch suddenly dropped to the floor.Philips field service engineer(fse) inspected system and identified that couch ball screw was broken.Fse replaced both ball bearing and ball screw, system was returned to the customer for clinical use after parts replacement.There was no report of harm.We considered this event reportable out of abundance of caution.Philips has now completed the investigation of this complaint.

Brand Name
INGENUITY CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
estelle hilas
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key17033634
Report Number3009529630-2023-00005
Device Sequence Number15206710
Product Code JAK
UDI-Device Identifier00884838059511
UDI-Public00884838059511
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENUITY CT
Device Catalogue Number728326
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown